Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2012, 6:51 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 4, 2012, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:58 PM CDT | HAIL 1 | Adrian, TX | QUARTER SIZE HAIL REPORTED NEAR ADRIAN |
| Jun 4, 7:00 PM CDT | TSTM WND DMG | Adrian, TX | STRONG WINDS BLEW A 6 INCH TREE LIMB DOWN IN ADRIAN. |
| Jun 4, 7:08 PM CDT | HAIL 1 | Adrian, TX | |
| Jun 4, 7:19 PM CDT | HAIL 0.88 | Adrian, TX | |
| Jun 4, 7:21 PM CDT | TSTM WND DMG | Adrian, TX | PUBLIC REPORTED PART OF ROOF ON A HOUSE WAS REMOVED BY STRONG WINDS. THIS REPORT WAS RELAYED BY THE SHERIFFS OFFICE. |
| Jun 4, 7:23 PM CDT | TSTM WND DMG | 2 S Adrian, TX | TELEPHONE POLE WAS BLOWN DOWN. |
| Jun 4, 7:23 PM CDT | HAIL 1.25 | 2 S Adrian, TX | |
| Jun 4, 7:30 PM CDT | HAIL 1 | Adrian, TX | QUARTER SIZE HAIL AND WIND GUSTS UP TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS54 KAMA 042351 SVRAMA TXC117-359-050045- /O.NEW.KAMA.SV.W.0141.120604T2351Z-120605T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF ADRIAN...OR ABOUT 7 MILES WEST OF VEGA...MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ADRIAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3525 10296 3554 10282 3533 10239 3516 10248 TIME...MOT...LOC 2351Z 113DEG 14KT 3527 10255 $$ CLK
2 follow-up statements
884 WWUS54 KAMA 050007 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 707 PM CDT MON JUN 4 2012 TXC117-359-050045- /O.CON.KAMA.SV.W.0141.000000T0000Z-120605T0045Z/ DEAF SMITH TX-OLDHAM TX- 707 PM CDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN OLDHAM AND NORTH CENTRAL DEAF SMITH COUNTIES... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ADRIAN...OR 10 MILES WEST OF VEGA... MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTH CENTRAL DEAF SMITH AND WESTERN OLDHAM COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3525 10296 3554 10282 3533 10239 3516 10248 TIME...MOT...LOC 0006Z 113DEG 14KT 3529 10261 $$ CLK
391 WWUS54 KAMA 050026 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 726 PM CDT MON JUN 4 2012 TXC117-359-050045- /O.CON.KAMA.SV.W.0141.000000T0000Z-120605T0045Z/ DEAF SMITH TX-OLDHAM TX- 726 PM CDT MON JUN 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN OLDHAM AND EXTREME NORTH CENTRAL DEAF SMITH COUNTIES... AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ADRIAN...OR 10 MILES WEST OF VEGA... MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF EXTREME NORTH CENTRAL DEAF SMITH AND WESTERN OLDHAM COUNTIES. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...STRONG WINDS AND VERY HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3517 10255 3525 10296 3554 10282 3538 10248 TIME...MOT...LOC 0026Z 113DEG 14KT 3527 10261 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:07 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 4:07 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT MON JUN 4 2012 .DISCUSSION... MAIN FOCUS IS ON THUNDERSTORM CHANCES OVER THE NEXT SEVERAL DAYS. THE SYNOPTIC PICTURE ACROSS THE CONUS FEATURED AN OMEGA BLOCK THIS AFTERNOON...CHARACTERIZED BY UPPER RIDGING CENTERED OVER THE ROCKIES/HIGH PLAINS AND UPPER LOWS OFF THE PAC NW COAST AND OVER THE NORTHEAST. WATER VAPOR IMAGERY SHOWED CONSIDERABLE MID AND UPPER- LEVEL MOISTURE TRAPPED UNDER THE RIDGE...WITH SOME SHORTWAVES ALSO EMBEDDED WITHIN THE RIDGE. ONE SUCH SHORTWAVE WAS OVER SOUTHEAST CO...AIDING THUNDERSTORM DEVELOPMENT OVER THE WESTERN OK PANHANDLE AND NORTHWEST TX PANHANDLE. ANOTHER ELONGATED SHORTWAVE TROUGH/SHEAR AXIS STRETCHED FROM AR WESTWARD ACROSS SOUTHERN OK AND THE SOUTHEAST TX PANHANDLE AND SOUTH PLAINS INTO EAST CENTRAL NM. MAIN SURFACE FRONT WAS LOCATED SOUTH OF THE CWA...WITH CONVECTION DEVELOPING ALONG THIS BOUNDARY ACROSS EASTERN NM AND THE SOUTH PLAINS. A MOIST UPSLOPE FLOW ACROSS THE PANHANDLES NORTH OF THIS FRONT WAS HELPING TO TRIGGER SCATTERED CONVECTION ACROSS THE AREA...WITH THE GREATEST COVERAGE ACROSS THE NORTHWEST NEAR THE AFOREMENTIONED SHORTWAVE. THE FLOW ALOFT REMAINS VERY WEAK UNDER THE UPPER RIDGE...RESULTING IN VERY WEAK DEEP LAYER SHEAR AND SLOW STORM MOTIONS. STORM MOTION WAS GENERALLY TO THE SOUTHWEST AROUND THE UPPER RIDGE. THE MOIST/WARM AIRMASS HAS LED TO AN UNSTABLE AIRMASS WITH MLCAPES RANGING FROM 1500 J/KG IN THE WEST TO NEAR 3000 J/KG IN THE EASTERN CWA. ABSENCE OF DEEP LAYER SHEAR IS EVIDENT IN RADAR IMAGERY...WITH MULTICELL STRUCTURES DOMINATING. THIS WEAK SHEAR WILL HELP MINIMIZE THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER...BUT INSTABILITY IS MORE THAN SUFFICIENT TO SUPPORT SOME STRONG TO SEVERE STORMS THROUGH THIS EVENING. ANY SUCH STORMS WILL BE VERY PULSE IN NATURE GIVEN THE LACK OF SHEAR. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH EXPECTED TO BE THE MAIN SEVERE WEATHER THREATS. THERE WILL ALSO BE POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING OWING TO SLOW STORM MOTIONS AND PRECIPITABLE WATERS IN THE INCH TO INCH AND A HALF RANGE. BEST THUNDERSTORM CHANCES WILL BE THROUGH THE EVENING HOURS. CONVECTION MAY HANG ON INTO THE OVERNIGHT HOURS...BUT SHOULD DIMINISH WITH TIME AS LOW-LEVEL SOUTHEAST FLOW VEERS TO THE SOUTH/WEAKENS AND THE ATMOSPHERE GRADUALLY STABILIZES. OVERALL PATTERN WILL REMAIN FAIRLY STAGNANT OVER THE NEXT FEW DAYS. BLOCKING PATTERN TO STAY IN PLACE AT LEAST THROUGH WEDNESDAY...WITH DIRTY RIDGE REMAINING IN PLACE OVER THE PANHANDLES. COMBINATION OF MOIST LOW-LEVEL UPSLOPE FLOW...MID/UPPER-LEVEL MOISTURE TRAPPED UNDER THE RIDGE...SHORTWAVES EMBEDDED WITHIN THE UPPER RIDGE...WEAK CAPPING...DAYTIME HEATING...AND REMNANT OUTFLOW BOUNDARIES WILL SUPPORT DAILY THUNDERSTORM CHANCES WITH THE HIGHEST PRECIPITATION CHANCES EACH DAY COMING DURING THE AFTERNOON AND EVENING HOURS. FLOW ALOFT WILL REMAIN WEAK...KEEPING STORM ORGANIZATION AND THE POTENTIAL FOR ORGANIZED/WIDESPREAD SEVERE WEATHER LOW. HOWEVER...LIKE TODAY...INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO POSSIBLY SEVERE STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EACH AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN/FLOODING WILL ALSO REMAIN A CONCERN DUE TO SLOW STORM MOVEMENT AND A MOIST AIRMASS IN PLACE. THE ELONGATED SHORTWAVE TROUGH MENTIONED ABOVE IS FORECAST TO CONSOLIDATE AND LIKELY HOVER SOMEWHERE OVER THE FAR SOUTHERN PANHANDLE/SOUTH PLAINS/ROLLING PLAINS VICINITY THROUGH WEDNESDAY...PROVIDING AN ADDITIONAL FOCUS FOR CONVECTION. CONFIDENCE IN ACTUAL LOCATION OF THIS FEATURE IS LOW GIVEN ITS POSITION BENEATH THE BROADER RIDGE AND ANTICIPATED CONVECTIVE INFLUENCES ON BOTH ITS STRENGTH AND POSITION. PRECIPITATION CHANCES CONTINUE THURSDAY AND FRIDAY...BUT LOOK TO DECREASE SOMEWHAT DURING THIS TIMEFRAME AS THE SHORTWAVE NEAR THE SOUTHERN CWA SHIFTS SOUTHEAST AWAY FROM THE AREA AND THE UPPER RIDGE BECOMES A LITTLE MORE DOMINANT. HAVE MAINTAINED A DRY FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK. A SOUTHWEST FLOW ALOFT WILL TAKE HOLD AS AN UPPER TROUGH PROPAGATES ACROSS THE NORTHERN ROCKIES...SHUNTING THE RIDGE EASTWARD. LEE TROUGH WILL DEEPEN UNDER THIS INCREASING CROSS-MOUNTAIN FLOW ALOFT...WITH A DRYLINE ALSO STARTING TO TAKE SHAPE SATURDAY AND TIGHTENING UP BY SUNDAY. THIS MAY PROVIDE ANOTHER CHANCE FOR THUNDERSTORMS...BUT WARMING TEMPS ALOFT AND RESULTANT CAPPING MAY STUNT CONVECTIVE INITIATION. THUS HAVE MAINTAINED A DRY FORECAST FOR THE TIME BEING. COOLER TEMPERATURES WITH HIGHS IN THE 80S EXPECTED THROUGH THE END OF THE WORK WEEK...BEFORE WARMING OVER THE WEEKEND AS THE SOUTHWEST FLOW ALOFT DEVELOPS. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH AT LEAST THE END OF THE WORK WEEK DUE TO RECENT RAINFALL...MORE RAIN CHANCES OVER THE NEXT SEVERAL DAYS...AND RELATIVE HUMIDITY LEVELS REMAINING ABOVE 30 PERCENT. RELATIVE HUMIDITY LEVELS MAY FALL BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES THIS WEEKEND WHILE SOUTH/SOUTHWEST WINDS INCREASE...HOWEVER RECENT PRECIPITATION SHOULD MITIGATE ANY FIRE WEATHER CONCERNS. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 83 63 84 61 / 40 30 30 20 20 BEAVER OK 65 88 64 87 65 / 30 20 20 20 20 BOISE CITY OK 62 84 61 85 60 / 60 30 30 20 20 BORGER TX 68 86 67 85 66 / 40 30 30 20 20 BOYS RANCH TX 64 85 64 86 64 / 40 30 30 20 20 CANYON TX 64 82 62 84 61 / 40 30 30 20 20 CLARENDON TX 67 85 65 86 63 / 40 30 30 30 30 DALHART TX 62 83 62 85 61 / 50 30 30 20 20 GUYMON OK 65 86 65 86 63 / 40 30 30 20 20 HEREFORD TX 63 82 61 82 61 / 40 30 30 20 20 LIPSCOMB TX 66 87 64 85 65 / 30 20 20 20 20 PAMPA TX 67 83 63 83 63 / 40 30 30 20 20 SHAMROCK TX 68 86 65 86 65 / 40 30 30 30 30 WELLINGTON TX 68 88 67 88 66 / 40 30 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/08
Hazardous weather outlook, Jun 4, 3:07 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT MON JUN 4 2012 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 307 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE PANHANDLES. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...MAINLY THROUGH THE LATE EVENING HOURS. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE PANHANDLES TUESDAY THROUGH FRIDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THESE DAYS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ALSO...HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH LATE THIS EVENING...AND ALSO DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 52 min |
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 58 min |
| Jun 4, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.